|Atripla rash.. should I interrupt EFV for a few days?
Nov 6, 2013
Dear doctor, I just recently diagnosed as having HIV, My CD4 was 182 and VL only 2000. I have no symptom or other OI. I developed rash on day 18 of atripla and day 5 of DS bactrim (Alternated day). I used to take bactrim when I was a kid without any problem. Is it possible that bactrim and atripla together make more side effect? The rash involve my trunk, chest, back, upper arms, neck and face (eye browns, around my mouth, nose and ears) My ears turn red, hot and burn. I do not have observed fever or mucosa involvement, however I feels warm, fatigue, some joint pain, headache and dry lips. My appetite is still good. I discuss with my doc and she recommend me to take antihistamine and also prednisolone 60mg/day. My rash continue involving my upper legs and buttock (mostly dependent part) some of them look like target lesions. I wonder if it possible to switch to separated tablet TDF/FTC and stop Efavarien for a few days and re install it with lower dose (400mg) of EFV ?? I have heard that EFV 400mg not inferior than 600mg. I'm 33 YO,male asian and BMI 24. Thank you so much
| Response from Dr. Henry
I usually try to avoid starting drugs with overlapping side effects (such as rash) within a similar time frame since it can be hard to sort out which drug is most likely culprit. Usually can treat through an efavirenz rash. I usually would stop the bactrim (rash can be more serious than seen with efavirenz) since risk for PCP short term is low to modest and more important to get HIV under control and sort out what is an effective and well tolerated HIV regimen. If rash gets worse need to be seen and consider promptly stopping all meds for a short while (life threatening skin reactions can rarely be seen with bactrim and less often with efavirenz). In setting of rash due to a drug simply lowering the dose (if an efavirenz rash) would usually not be immediately helpful though specific data not available on that matter. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Hiv Infection Risk From Kissing An Hiv Positive Man
- Why Do I Get Shingles Even After I Have Had The Vaccination?
- When Should You Get Tested For Chlamydia Again After Treatment?
- What Happens When You Take The Hpv Vaccine But Already Have Genital Warts?
- What Does Shingle Pain Feel Like?
- What Doctor Treats Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.